MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 15.0MM CANNULATED DRILL BIT LARGE QC/280MM; BIT, DRILL

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 15.0MM CANNULATED DRILL BIT LARGE QC/280MM; BIT, DRILL
Catalog Number 03.010.028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an open drill bit broke during a lateral entry femoral nail on (b)(6) 2017.The drill bit was reported to have broken as the surgeon was attaching it to the reamer.The part that attaches to the reamer broke off causing an estimated two (2) minute delay in surgery as the surgeon switched over to a new drill bit.The surgery was completed successfully with another drill bit.The patient outcome was reported as perfect.Concomitant devices reported: 3.2 mm guide wire (part 357.399, lot unknown, quantity 1).22.0 mm/17.0 mm protection sleeve (part 357.410, lot unknown, quantity 1).This is report 1 of 1 for (b)(4).

Brand Name
15.0MM CANNULATED DRILL BIT LARGE QC/280MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7206334
Report Number2939274-2018-50326
Device Sequence Number764088
Product Code HTW
UDI-Device Identifier10886982067029
UDI-Public(01)10886982067029(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient Weight120